Sugarman, Rogers, Barshak & Cohen, a Boston-based trial firm, is investigating claims by individuals, who have contracted fungal meningitis from the use of methylprednisolone acetate, a corticosteroid injected into the spine for relief of severe back pain.
Patients who have received steroid injections, since early summer, are urged to see a doctor if they develop symptoms like severe headaches, fever, nausea, difficulty with balance or slurred speech.
Compounding pharmacies prepare drug mixtures and solutions that are not subject to the same rigorous safety standards that the FDA imposes on large pharmaceutical companies. This is apparently not the first time that problems have occurred at New England Compounding Center. It has been reported that the FDA warned the company in 2006 about practices that increased the risk of contamination of another drug.
The Boston law firm has a history of successfully representing plaintiffs in claims against pharmaceutical companies and manufacturers for serious personal injuries and death caused by adverse reactions to drugs, according to its website.
If you have contracted fungal meningitis after injection with the methylprednisolone steroid feel free to email firstname.lastname@example.org.